zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Upper and lower solutions and topological degree. (English) Zbl 1086.34017
Summary: This paper deals with second-order nonlinear boundary value problems. We suppose the existence of upper and lower solutions of the problems which are well ordered, i.e., the lower solution is less than the upper one, and we also consider the case of upper and lower solutions having the opposite ordering. We prove the relation between the topological degree and strict upper and lower solutions in both cases and using this we get the existence and multiplicity results for the boundary value problems under consideration.

34B15Nonlinear boundary value problems for ODE
47H11Degree theory (nonlinear operators)
Full Text: DOI
[1] Gaines, R. E.; Mawhin, J. L.: Coincidence degree and nonlinear differential equations. Lecture notes in math. 568 (1977) · Zbl 0339.47031
[2] Gossez, J. P.; Omari, P.: Periodic solutions of a second order ordinary differential equation: a necessary and sufficient condition for nonresonance. J. differential equations 94, 67-82 (1991) · Zbl 0743.34045
[3] P. Habets, P. Omari, Existence and localization of solutions of second order elliptic problems using lower and upper solutions in the reversed order, June 1994 · Zbl 0849.35032
[4] Mawhin, J.: Points fixes, points critiques et problèmes aux limites. Sémin. math. Sup. 92 (1985) · Zbl 0561.34001
[5] Omari, P.: Non-ordered lower and upper solutions and solvability of the periodic problem for the Liénard and the Rayleigh equations. Rend. istit. Mat. univ. Trieste 20, 54-64 (1988)
[6] Rachunková, I.: Sign conditions in nonlinear boundary value problems. Acta univ. Palack. olomouc. Fac. rerum. Natur. math. 114, 117-124 (1994) · Zbl 0845.34036
[7] Rachunková, I.: On a transmission problem. Acta univ. Palack. olomouc. Fac. rerum. Natur. math. 105, 45-59 (1992) · Zbl 0807.34018
[8] Rachunková, I.: Multiplicity results for four-point boundary value problems. Nonlinear anal. TMA 18, 495-505 (1992)
[9] Rachunková, I.: On the existence of two solutions of the periodic problem for the ordinary second-order differential equation. Nonlinear anal. TMA 22, 1315-1322 (1994) · Zbl 0808.34023
[10] I. Rachunková, Upper and lower solutions and multiplicity results, Faculty of Science, Palacky University, Olomouc
[11] Thompson, H. B.: Second order ordinary differential equations with fully nonlinear two-point boundary conditions. Pacific J. Math. 172, 255-297 (1996) · Zbl 0862.34015